MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PXC141400
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 08/07/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: code c19- a review of the manufacturing record for the device verified the lot met all pre-release specifications.The device remains implanted and is not available for analysis.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention or additional intraoperative procedure time include but are not limited to aneurysm enlargement and endoleak.Users are made aware of the risks associated with type ii endoleaks in the ifu and are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6), 2014, the patient was implanted with gore® excluder® aaa endoprostheses to treat an abdominal aortic aneurysm.Reportedly, pre-treatment computed tomography angiography (cta) showed that the maximum diameter of the aortic aneurysm/lesion was 100mm.The right common iliac artery aneurysm was 15mm.Patient tolerated the procedure.On (b)(6), 2014, the follow up cta showed that the maximum diameter of the aortic aneurysm/lesion was 96mm.On (b)(6), 2015, a type ii endoleak was determined.No intervention was done because it wasn't needed at that time.From (b)(6), 2015 to (b)(6), 2022 the follow up scans determined that the maximum diameter of the aortic aneurysm/lesion increased in size from 99mm to 119mm.The right common iliac artery aneurysm was 25mm.On (b)(6), 2022, the patient underwent embolization procedure to treat a type ii endoleak.On an unknown date in (b)(6) 2023, the right common iliac artery aneurysm was 28mm.On (b)(6), 2023, a right external iliac artery distal type i endoleak was determined.According to the site, the event was related to aortic device or procedure.On (b)(6), 2023, the patient underwent the endovascular procedure on the right side using an additional contralateral leg component (plc121400/25720590) after 3 ruby coils were placed in the right hypogastric artery.The endoleak was fixed.The patient tolerated the procedure and discharged home on pod 1.According to the physician, it is possible that aaa sac growth itself during that time contributed to the right distal type i endoleak.Generally, the cause of the distal type i endoleak was due to remodeling of the vessels over time and may lead to shifting of the graft pieces.The physician confirmed that enlargement was only on the right side.As interventional radiologist believes there is a relation between the growth of aneurysm sac and the type ii endoleak.However, no absolute relation between the two endoleaks.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SUNNYVALE B/P
1327 orleans drive
sunnyvale CA 94089
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16873180
Report Number2953161-2023-01177
Device Sequence Number5478285
Product Code MIH
UDI-Device Identifier00733132609963
UDI-Public00733132609963
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2016
Device Model NumberPXC141400
Device Catalogue NumberPXC141400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Initial Report FDA Received Date05/04/2023
Date Device Manufactured12/27/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight90 KG
Patient RaceWhite